Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 230, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 23, 2011, 7:53 PM CDT for McDonald County, Missouri. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 7:53 PM CDT (00:53 UTC)
- Expired
- May 23, 2011, 9:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County McDonald County, MO
The radar
The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:05 PM CDT | TSTM WND GST 50 | 2 N South West City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -417 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -138 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
640
WUUS53 KSGF 240053
SVRSGF
MOC119-240200-
/O.NEW.KSGF.SV.W.0230.110524T0053Z-110524T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 PM CDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 900 PM CDT.
* AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR SOUTH WEST CITY...OR 11 MILES NORTHEAST OF
JAY...MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE LANAGAN...NOEL...PINEVILLE AND SOUTH
WEST CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
&&
LAT...LON 3649 9462 3650 9463 3662 9462 3670 9407
3649 9407
TIME...MOT...LOC 0053Z 263DEG 26KT 3653 9462
WIND...HAIL 60MPH <.50IN
$$
HATCH3 follow-up statements
283
WWUS53 KSGF 240119
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
819 PM CDT MON MAY 23 2011
MOC119-240200-
/O.CON.KSGF.SV.W.0230.000000T0000Z-110524T0200Z/
MCDONALD MO-
819 PM CDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN MCDONALD COUNTY...
AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR PINEVILLE...MOVING EAST AT 30
MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.
AT 805 PM WINDS NEAR 50 MPH WERE REPORTED NORTH OF SOUTHWEST CITY.
LOCATIONS IMPACTED INCLUDE LANAGAN...NOEL...PINEVILLE AND SOUTH WEST
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
&&
LAT...LON 3649 9462 3650 9463 3662 9462 3670 9407
3649 9407
TIME...MOT...LOC 0119Z 263DEG 26KT 3655 9439
WIND...HAIL 60MPH <.50IN
$$
HATCH490
WWUS53 KSGF 240133
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 PM CDT MON MAY 23 2011
MOC119-240200-
/O.CON.KSGF.SV.W.0230.000000T0000Z-110524T0200Z/
MCDONALD MO-
833 PM CDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHEASTERN MCDONALD COUNTY...
AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF POWELL...OR 5
MILES SOUTHEAST OF PINEVILLE...MOVING EAST AT 30 MPH. THIS STORM IS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF
SOUTHEASTERN MCDONALD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
&&
LAT...LON 3650 9432 3665 9440 3670 9407 3649 9407
3649 9408
TIME...MOT...LOC 0133Z 263DEG 26KT 3656 9426
WIND...HAIL 60MPH <.50IN
$$
HATCH678
WWUS53 KSGF 240155
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT MON MAY 23 2011
MOC119-240206-
/O.EXP.KSGF.SV.W.0230.000000T0000Z-110524T0200Z/
MCDONALD MO-
855 PM CDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCDONALD COUNTY
WILL EXPIRE AT 900 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3650 9432 3665 9440 3670 9407 3649 9407
3649 9408
TIME...MOT...LOC 0156Z 263DEG 26KT 3658 9405
$$
HATCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 7:34 PM CDT, 19 minutes earlier.
Area forecast discussion, May 23, 7:34 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 PM CDT MON MAY 23 2011
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
WANTED TO GIVE A QUICK UPDATE ON THE CURRENT CONDITIONS AND WHAT
CAN BE EXPECTED THROUGH THE EVENING ACROSS THE OZARKS.
CURRENTLY...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG A
STALLED FRONTAL BOUNDARY ALONG THE MISSOURI ARKANSAS BORDER WEST
ALONG THE OKLAHOMA KANSAS BORDER. STORMS HAVE CONTINUED TO DEVELOP
ALONG THIS BOUNDARY AS UNSTABLE AIR HAS CONTINUED TO FLOW FREELY
FROM THE GULF. CONVECTION HAS BECOME ELEVATED THROUGH THE EVENING
HOURS AS LOW LEVEL INSTABILITY HAS DECREASED...HOWEVER MID LEVEL
INSTABILITY REMAINS AS WELL AS 30 TO 40KT DEEP LAYER BULK SHEAR.
THEREFORE...HAIL AND STRONG WINDS ARE THE PRIMARY CONCERNS.
GUIDANCE IS SHOWING AN INCREASING LOW LEVEL JET LATER TONIGHT
WHICH WILL...UNFORTUNATLY...HELP IN SUSTAINING WIDESPREAD COVERAGE
OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHWEST MISSOURI
OVERNIGHT...INCREASING THE ALREADY DIRE FLOOD SITUATION OVER FAR
SOUTHEAST KANSAS AND MORE SPECIFICALLY...SOUTHWEST MISSOURI.
IN REGARDS TO FLOODING...FLASH FLOODING ACROSS FAR SOUTHWEST
MISSOURI AND SOUTHEAST KANSAS AND CONTINUES TO HOLD A BACKSEAT TO
THE TRAGIC EVENT IN JOPLIN. HOWEVER...FLASH FLOODING CONTINUES TO
CAUSE TRAVEL PROBLEMS AND THREATEN HOMES ACROSS FAR SOUTHWEST
MISSOURI...SPECIFICALLY LOCATIONS IN NEWTON AND MCDONALD COUNTIES
WHERE REPORTS OF FLOODED HOMES AND ROADWAYS HAVE BEGUN TO BE SENT
IN. TREMENDOUS AMOUNTS OF RAIN HAS FALLEN OVER THE PAST FEW
DAYS...WITH THE OFFICIAL NWS COOP OBSERVER IN ANDERSON MISSOURI
REPORTING A TOTAL OF 10 INCHES OVER THE PAST 3 DAYS...NOT COUNTING
RAINFALL PAST 6PM THIS EVENING. IF YOU LIVE ALONG OR NEAR
CREEKS...RIVERS...TABLE ROCK LAKE OR LAKE TANEYCOMO...PLEASE
REMAIN ALERT TO RISING WATER LEVELS. ALSO...IF YOU COME ACROSS A
FLOODED ROADWAY...DON NOT...FOR ANY REASON...MAKE AN ATTEMPT TO
CROSS IT.
KURTZ
&&
.DISCUSSION...
TODAY...
UNFORTUNATELY...STRONG TO SEVERE STORMS CONTINUE TO IMPACT THE
OZARKS TODAY. CURRENTLY...REGIONAL RADAR REVEALS CONVECTIVE
DEVELOPMENT EXTENDING FROM SOUTHERN ILLINOIS THROUGH SOUTHERN
MISSOURI AND DOWN INTO NORTHEAST OKLAHOMA. STORMS CONTINUE TO FIRE
ALONG A PSEUDO-STALLED FRONTAL BOUNDARY ASSOCIATED WITH THE UPPER
LEVEL AND SURFACE LOW THAT CONTINUES TO MARCH SLOWLY TO THE EAST
ACROSS THE GREAT LAKES REGION. STORMS CONTINUE TO BE FEED BY THE
ADVECTION OF WARM MOIST UNSTABLE AIR INTO THE REGION. STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THROUGH
THE LATE AFTERNOON AND EVENING HOURS AS SURFACE DEW POINTS IN THE
UPPER 60S AND LOWER 70S WILL CONTINUE TO BE AVAILABLE SOUTH OF THE
REGION. CONVECTION WILL CONTINUE TO DEVELOP ALONG THIS BOUNDARY AS
A DECENT RIDGE OF THETA E AIR ALIGNS ITSELF ALONG THE MISSOURI
ARKANSAS BORDER. 700-500MB LAPSE RATES OF UP TO 8 C ALONG WITH
0-6KM BULK SHEAR VALUES OF 40KTS ALIGNED ALONG THE MISSOURI
ARKANSAS BORDER WILL HELP SUSTAIN UPDRAFTS STRONG ENOUGH TO
SUPPORT SEVERE HAIL GROWTH WITH SOME STORMS. FROM THIS
MORNING...THE UNMODIFIED 12Z SOUNDING SHOWED 1900 J/KG AVAILABLE
MLCAPE WITH ABOUT -230 J/KG MLCIN. FROM THE ONGOING
CONVECTION...THE BOUNDARY OFFERS MORE THAN ENOUGH LIFT FOR
CONVECTION. GIVEN OUR DEEP LAYER BULK SHEAR VALUES...STORMS WILL
CONTINUE TO TAKE ON AN ORGANIZED SEVERE CLUSTER/LINE SEGMENT TYPE
STRUCTURE. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL
CONTINUE TO BE OUR MAJOR THREATS WITH THESE STORMS GIVEN STEEP MID
LEVEL LAPSE RATES AND THETA E DIFFERENTIALS OF 20 TO 30 K ALONG
SOUTHERN MISSOURI.
FOR TONIGHT...CONVECTION WILL MOST LIKELY DEVELOP INTO AN MCS
LATER TONIGHT AS THE LLJ INCREASES AND PROPAGATE ALONG THE RIDGE
OF ELEVATED THETA E ADVECTION ACROSS SOUTHERN MISSOURI. COULD
CONTINUE TO SEE ELEVATED CONVECTION OVERNIGHT AS A MULTITUDE OF
OUTFLOW BOUNDARIES WILL MOST LIKELY MOVE OUT ACROSS THE REGION.
HYDRO CONTINUES TO POSE A SILENT CONCERN GIVEN THE COVERAGE TO
SEVERE WEATHER. HOWEVER...WITH THE CONTINUAL RAIN FALL ACROSS FAR
SOUTHWEST MISSOURI SMALL TRIBUTARIES AND MULTIPLE LOW WATER
CROSSINGS ARE CONTINUING TO FLOOD. THE WHITE RIVER BASIN IS
NEARING ITS CAPACITY AND THE CORP OF ENGINEERS IS TAKING STEPS TO
MAKE ADDITIONAL RELEASE ALONG BEAVER LAKE IN ARKANSAS...TABLE ROCK
IN MISSOURI...AND BULL SHOALS. AS WITH LAST NIGHT...QPF CONTINUES
TO EXTREMELY DIFFICULT TO FORECAST...SINCE HEAVIEST RAIN WILL BE
TIED TO THUNDERSTORM CORES. FLASH FLOODING AND FLOODING CONTINUE
TO BE A SERIOUS RISK TO THE CWA.
TUESDAY...
ANY PRECIP FROM MONDAY NIGHT WILL POSSIBLY LINGER ACROSS OUR
EASTERN COUNTIES EARLY IN THE MORNING. OUR NEXT STORM SYSTEM...AN
UPPER LEVEL LOW WITH AN ASSOCIATED COLORADO LOW WILL DEVELOP AND
BEGIN TO EJECT EASTWARD ACROSS THE CENTRAL PLAINS ON TUESDAY. A
DRY LINE WILL DEVELOP FROM SOUTH CENTRAL KANSAS THROUGH CENTRAL
TEXAS. ONCE AGAIN AN EML WILL ESTABLISH ITSELF OVER THE FORECAST
AREA. ALTHOUGH NOT AS STRONG AS SUNDAY...850 TO 700MB LAYER TEMPS
ARE PROGGED NEAR 8 TO 10 DEGREES C...THIS WILL HELP IN BUILDING AN
EXTREMELY WARM MOIST UNSTABLE AIRMASS WITHIN THE BOUNDARY LAYER
AHEAD OF THIS SYSTEM INTO THE AFTERNOON. STORMS WILL MOST LIKELY BEGIN
TO FIRE OUT ACROSS CENTRAL KANSAS AND OKLAHOMA LATE IN THE
AFTERNOON. CONVECTIVE MODE HAS BEEN A BIT OF CHALLENGE...BUT WITH
RECENT GUIDANCE...SOME CONFIDENCE THAT STORMS WILL DEVELOP AHEAD
OF THE APPROACHING DRY LINE/COLD FRONTAL BOUNDARY. ANALYZING 2-8KM
WINDS OF 40 TO 55KTS OUT OF THE WEST/SOUTHWEST AND AN EXPECTED
COLD POOL STRENGTH OF 30 TO 40KTS...EXPECTING ISOLATED
THUNDERSTORMS WITH SOME SUPERCELLULAR DEVELOPMENT. THE BOUNDARY
APPEARS TO INCREASE IN SPEED AS IT ADVANCES EAST AS THE LOW
CONTINUES TO DEEPEN WITH AN INCREASINGLY NEGATIVE TILT OF THE MID
LEVEL TROUGH AXIS. THIS BODES WELL FOR SURFACE BASED CONVECTION
CONTINUING INTO OUR CWA...WHERE WE WILL MOST LIKELY SEE A LINEAR
TYPE SET UP AS IT CROSSES THE OZARKS TUESDAY NIGHT THROUGH
WEDNESDAY MORNING.
WEDNESDAY...
SOME CONCERN CONVECTION OVERNIGHT FROM TUESDAY WILL LINGER OVER
THE REGION IN THE FORM OF A NOCTURNAL MCS EARLY. DRY LINE WILL
MOST LIKELY HOLD UP ON WEDNESDAY NEAR THE FOUR STATES REGION OF
KANSAS...MISSOURI...OKLAHOMA AND ARKANSAS EARLY AS THE UPPER LOW
MEANDERS OVER THE REGION. EARLY IN THE AFTERNOON THE UPPER LOW
WILL FINALLY BEGIN TO PUSH EAST DRAGGING THE DRY LINE/FRONTAL
BOUNDARY THROUGH THE REGION. CONVECTIVE MODE IS STILL A LITTLE
HAZY AT THIS TIME AS THE COLD POOL STRENGTH APPEARS NEGLIGIBLE.
HOWEVER...COULD CERTAINLY SEE ISOLATED CELLS DEVELOP AHEAD OF THE
FRONT AND GIVEN THE ENVIRONMENT WILL MORE THAN CONDUCIVE TO SEVERE
CONVECTION...MODEST 0-6 KM BULK SHEAR AND STEEP MID-LEVEL LAPSE
RATES...THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS AND TORNADOES
REMAINS A DISTINCT POSSIBILITY WEDNESDAY AFTERNOON.
THURSDAY AND BEYOND...
SOME SHOWERS AND THUNDERSTORMS MAY CONTINUE TO LINGER EARLY
THURSDAY AS THE THE MID LEVEL TROUGH AXIS FINALLY MOVES EAST OF
THE FORECAST AREA LATE IN THE MORNING. THIS WILL FINALLY USHER IN
A WELL NEEDED PATTERN CHANGE. HOWEVER...THE EXTENDED GUIDANCE
REMAINS IN SOMEWHAT POOR AGREEMENT GOING INTO THE WEEKEND...BUT
DRY AND SEASONABLY PLEASANT WEATHER APPEARS ON OUR HORIZON FOR THE
END OF THE WORK WEEK.
KURTZ
&&
.AVIATION...00Z TAF ISSUANCE...KSGF/KJLN/KBBG...
CONVECTION CONTINUES TO SLOWLY TRACK ALONG THE MISSOURI ARKANSAS
BORDER THIS EVENING...IMPACTING ALL THREE TAF SITES. SHOWERS WITH
EMBEDDED THUNDERSTORMS WILL REMAIN A POSSIBILITY THROUGH THE
EVENING AND OVERNIGHT AT ALL THREE SITES. MIGHT SEE A BREAK IN THE
MORNING WITH POSSIBLE MVFR FOG AT ALL THREE SITES...HOWEVER STORMS
MAY LINGER THROUGH THE EARLY MORNING. THROUGH THE DAY ON
TUESDAY...SHOWERS AND THUNDERSTORMS MAY BE SCATTERED ACROSS THE
REGION...HOWEVER THE GREATEST CHANCE WILL BE LATE IN THE FORECAST
PERIOD AS ANOTHER SYSTEM BEGINS TO PUSH INTO THE REGION.
KURTZ
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, May 23, 6:11 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 611 PM CDT MON MAY 23 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-242315- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 611 PM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS CONTINUE TO TRACK EAST FROM NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS INTO EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI EARLY THIS EVENING. THIS ACTIVITY WILL CONTINUE TO DEVELOP AND TRACK ACROSS SOUTHERN MISSOURI THIS EVENING AND LIKELY INTO THE OVERNIGHT HOURS. WITH MULTIPLE ROUNDS OF THUNDERSTORMS EXPECTED TO IMPACT THESE REGIONS THERE WILL BE A SIGNIFICANT RISK FOR FLOODING ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHERN MISSOURI. A FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH WEDNESDAY MORNING. IN ADDITIONAL SOME OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING SMALL TO MARGINALLY SEVERE HAIL. THERE MAY ALSO BE A DAMAGING WIND RISK IF ANY STORMS CAN FROM INTO BOWING LINE SEGMENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...AND AGAIN ON WEDNESDAY. AT THIS TIME...THERE APPEARS TO BE AN ENHANCED THREAT FOR SEVERE WEATHER TUESDAY EVENING AND TUESDAY NIGHT. DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND TORNADOES ALL APPEAR POSSIBLE TUESDAY...TUESDAY NIGHT...AND WEDNESDAY. DAILY ROUNDS OF THUNDERSTORMS WILL RESULT IN A THREAT FOR FLASH FLOODING THROUGH AT LEAST WEDNESDAY MORNING. IN ADDITION... RISES ALONG AREA RIVERS ARE ALSO EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHERN MISSOURI THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, May 23, 5:20 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD 1 S NEWTONIA 36.86N 94.19W
05/23/2011 NEWTON MO PUBLIC
UPS DRIVER REPORTED WATER OVER HIGHWAY 86 AND ROAD NOW
IMPASSABLE
&&
LDOOLEYSpecial weather statement, May 23, 5:41 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT MON MAY 23 2011
KSZ101-232315-
CHEROKEE KS-
541 PM CDT MON MAY 23 2011
...SIGNIFICANT WEATHER ALERT FOR SOUTHERN CHEROKEE COUNTY UNTIL 615
PM CDT...
AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MELROSE...OR 7 MILES EAST OF CHETOPA...
MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3727 9462 3702 9461 3700 9462 3699 9500
3700 9507 3700 9508 3714 9508
TIME...MOT...LOC 2241Z 249DEG 40KT 3703 9491
HATCHLocal storm report, May 23, 6:23 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM LIGHTNING JOPLIN 37.08N 94.51W
05/23/2011 JASPER MO EMERGENCY MNGR
EMERGENCY MANAGEMENT OFFICIALS RELAYED TO THE NWS THAT
TWO LAW ENFORCEMENT OFFICERS WERE STRUCK BY LIGHTNING.
CONDITION OF THE OFFICERS IS UNKNOWN AT THIS TIME.
&&
DCRAMERLocal storm report, May 23, 6:44 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM FLASH FLOOD NEOSHO 36.87N 94.37W
05/23/2011 NEWTON MO LAW ENFORCEMENT
NUMEROUS HOMES IN NEOSHO AND SENECA ARE FLOODED AND BEING
EVACUATED. SHELTERS ARE BEING SET UP. ALSO...WIDESPREAD
FLOOD FLASH FLOODING EXISTS ACROSS THE COUNTY...WITH
NUMEROUS ROADS IMPASSABLE TO MOTORISTS.
&&
DCRAMERLocal storm report, May 23, 6:46 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM FLASH FLOOD NOEL 36.55N 94.48W
05/23/2011 MCDONALD MO LAW ENFORCEMENT
WIDESPREAD FLOODING ACROSS THE COUNTY CONTINUES WITH
NUMEROUS ROADS IMPASSABLE TO MOTORISTS. THERE ARE A FEW
HOMES NEAR THE NOEL AREA THAT ARE BEING THREATENED BY
FLOOD WATER.
&&
DCRAMERLocal storm report, May 23, 6:51 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TORNADO 5 ENE DIAMOND 37.03N 94.23W
05/22/2011 NEWTON MO NWS STORM SURVEY
NATIONAL WEATHER SERVICE STORM SURVEY TEAM DETERMINED
THAT AN EF-2 TORNADO TOUCHED DOWN 5 MILES EAST NORTHEAST
OF DIAMOND MISSOURI...REMAINED ON THE GROUND FOR
APPROXIMATELY 17 MILES...AND LIFTED APPROXIMATELY 3 MILES
NORTH OF MONETT. MAXIMUM WIND SPEEDS WERE ESTIMATED AT
120 MILES PER HOUR. THE TORNADO DAMAGE PATH HAD A MAXIMUM
WIDTH OF ONE HALF MILE. NUMEROUS TREES WERE UPROOTED...4
MOBILE HOMES SUFFERED CONSIDERABLE DAMAGE OR WERE
DESTROYED...AND NUMEROUS POWER POLES WERE BLOWN DOWN.
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:31 PM CDT | River Flood Warning | SGF | Jasper, Newton | 30 hr |
| May 23, 8:54 PM CDT | Flash Flood Warning | SGF | Barry, Stone, Taney | 66 hr |
| May 23, 10:17 PM CDT | Wind Advisory | SGF | Barry, Christian, Dade, Dallas, Douglas, Greene and 11 more | 6 hr |
| May 24, 10:00 AM CDT | Areal Flood Warning | SGF | Barry, Jasper, McDonald, Newton | 24 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.